MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip surgery, the threads on the instrument fractured.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d9, g3, g6, h2, h3, h6, h10 corrected d4.D4: udi#: not applicable visual examination of the returned product identified nicks, gouges, and scratches were noted on the strike plate, handle, and body.Threaded tip is confirmed to be fractured.Fracture piece remain attached.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.A corrective action was previously opened to investigate the reported event.Leading thread damage-the design of the cup positioner adaptor cap does not allow the leading thread to be chamfered because it is needed for better engagement with smaller diameter cups.As a result, the unchamfered leading thread is and has an increased tendency to strip, deform or fracture.Evidence of side impaction implies that the surgeons are placing off-axis load on the impaction handle which is designed to be struck on the impaction surface not the side of the handle.When struck on the side of the handle it creates unintended loading conditions and increased stress on the threads.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STRAIGHT SHELL INSERTER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14872699
Report Number0001822565-2022-01859
Device Sequence Number6943289
Product Code LXH
UDI-Device Identifier00889024133945
UDI-Public(01)00889024133945(10)63013111
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00780401520
Device Lot Number63013111
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown